Florida, 2025

Heavy Rain in Florida, July 16, 2025

July 16, 2025 · NWS JAX · 1 event in 1 county or zone

Prevailing southeast steering flow focused the sea breeze merger toward the inland I-75 corridor during the afternoon. A moist and unstable airmass enabled storms to produce locally heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Prevailing southeast steering flow focused the sea breeze merger toward the inland I-75 corridor during the afternoon. A moist and unstable airmass enabled storms to produce locally heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 16, 12:42 PM EST, 5 hours 13 minutes earlier.

Area forecast discussion, Jul 16, 12:42 PM EST, 5 hours 13 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
142 PM EDT Wed Jul 16 2025

...New AVIATION...

.NEAR TERM...(through Tonight)...

Breezy southeasterly winds have set up this morning as the local
pressure gradient remains pinched between Atlantic high pressure
and a westward-moving broad low pressure in the northern Gulf.
Winds may continue to gust in the 20-25 mph through the afternoon,
especially at the beaches.

Abundant sunshine today will offer a hotter day through the rest of
the afternoon as temperatures rise into the lower 90s inland and
upper 80s at the coast. Combining with humidity, heat index - "feels
like" - temperatures will max out in the 100-107 degree range.

According to the latest RAOB, mid-level temperatures and lapse rates
remain on the warm and weak side, respectively. Though some slight
cooling is expected aloft today, this will be an inhibiting factor
for severe storm development today. That said, isolated strong
storms may materialize along outflow boundary collisions later this
afternoon and during the early evening along the I-75 corridor in NE
FL where deeper moisture will exist. The primary concern this
afternoon will localized flooding as numerous storms push northward
along I-75. A "Marginal" risk for flooding does exist from Live Oak
to Ocala and points to the west through this evening. Locations that
received considerable rain yesterday will be at a slightly higher
risk of flooding. However, due to the pace of convection the
potential for flash flooding will be low.

Tonight, diurnal convection will fade off by 10 pm with only a
scattered debris cloud hanging around through the night. Steering
flow remains southerly but will gradually weaken overnight but
should be enough to keep fog development at bay, even in areas where
downpours do occur this afternoon. Under mostly clear skies,
temperatures will cool toward mid/upper 70s.

&&

.SHORT TERM...(Thursday through Friday night)...

Initially moist southeasterly-southerly flow will shift to become
more westerly by the end of the week as high pressure ridging
extends in over the region from out of the east. Daily bouts of
diurnal showers and thunderstorms will develop through the period.
High temperatures for the end of the week are expected to range
between the lower to upper 90s for inland areas and in the upper
80s and lower 90s along the coastline. Overnight low temperatures
will drop down into the mid to upper 70s. Heat index values will
likely rise to be near Heat Advisory conditions by Friday.

&&

.LONG TERM...(Saturday through next Wednesday)...

High pressure will move from east to west during this period,
resulting in a gradual shift in the prevailing flow to become more
out of the northwest by Monday. Pattern of daily bouts of
convection will continue through the long term period with
troughing situated to the northeast potentially developing into a
low pressure system would result in increased amounts of rainfall
before midweek. High temperatures through the weekend and into
next week will be above the seasonal average with max temps
potentially reaching up into the upper 90s and even the lower 100s
for inland areas. Potential for Heat Advisory conditions to
continue through the long term forecast period.

&&

.AVIATION...(18Z TAFS)
Issued at 141 PM EDT Wed Jul 16 2025

Breezy southerly winds continue with the Atlantic sea breeze
beginning it's inland push as of 18z. The sea breeze is expected to
reach KJAX around 20z, shifting winds to the ESE at similar speeds.
Spotty and short-lived showers will pop up along the sea breeze but
thunderstorm activity should hold off until later this afternoon and
early this evening with potential TSRA impacts at KGNV and
potentially KVQQ between 21z-00z. Once TSRA fades this evening,
around 02z/03z, VFR conditions will be dominant at all airfields
through day break. As broad low pressure moves farther to the west
and away from the local area winds will begin to decrease.

&&

.MARINE...

A broad area of low pressure continues to shift westward across
the northern Gulf today while the Atlantic high pressure extends
across the local waters. Breezy southerly winds between those two
features will continue this afternoon and evening then gradually
diminish overnight. The high will slide south and extend across
south Florida late Friday allowing weak offshore flow to develop.
Afternoon thunderstorm chances will be low through the rest of the
week and over the weekend but are expected to increase over the
waters next week as a trough shifts toward the area.

Rip Currents: A solid Moderate risk of rip currents is expected
today and Thursday as gusty South to Southeast winds will keep
surf/breakers in the 2-4 ft range.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  93  73  94  74 /  20  10  30  10
SSI  88  79  89  79 /  10   0  20   0
JAX  93  75  94  76 /  30  10  50   0
SGJ  90  76  91  76 /  50  10  50   0
GNV  93  73  94  74 /  70  20  70  10
OCF  91  74  92  74 /  80  30  70  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jul 16, 4:57 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
557 PM EDT Wed Jul 16 2025

FLZ240-340-162230-
Central Marion FL-Western Marion FL-
557 PM EDT Wed Jul 16 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN MARION COUNTY THROUGH 630
PM EDT...

At 557 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Santos to near Beverly Hills.
Movement was north at 35 mph.

HAZARD...Wind gusts up to 50 mph, excessive cloud-to-ground
         lightning, and minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Excessive cloud-to-ground lightning is
         occurring. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Ocala, Rainbow Lakes Estates, Ocala Airport, Dunnellon, Reddick,
Lowell, and Romeo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2897 8232 2900 8237 2901 8239 2902 8240
      2902 8242 2905 8247 2905 8249 2904 8250
      2904 8253 2921 8254 2922 8240 2931 8241
      2940 8215 2896 8213 2896 8231
TIME...MOT...LOC 2157Z 167DEG 31KT 2908 8219 2899 8245

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ENYEDI
Special weather statement, Jul 16, 5:19 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
619 PM EDT Wed Jul 16 2025

FLZ136-236-240-340-162300-
Eastern Alachua FL-Western Alachua FL-Central Marion FL-
Western Marion FL-
619 PM EDT Wed Jul 16 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN ALACHUA AND NORTHWESTERN
MARION COUNTIES THROUGH 700 PM EDT...

At 619 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Ocala Airport to near Rainbow
Lakes Estates. Movement was north at 35 mph.

HAZARD...Wind gusts of 45 to 55 mph, excessive cloud-to-ground
         lightning, and minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Excessive cloud-to-ground lightning is
         occurring. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Archer, Rochelle, Micanopy, Reddick, McIntosh, Flemington, Lowell,
and Romeo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2922 8253 2922 8240 2948 8241 2948 8255
      2954 8256 2954 8257 2964 8218 2923 8215
      2916 8253
TIME...MOT...LOC 2219Z 174DEG 31KT 2926 8221 2920 8252

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

ENYEDI
Local storm report, Jul 16, 5:21 PM EST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
621 PM EDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     Tstm Wnd Gst     Ocala Airport           29.17N 82.22W
07/16/2025  M47 MPH          Marion             FL   AWOS

            AWOS station KOCF Ocala Airport - Jim Taylor
            Fld measured a gust of 47 mph.

&&

KC
Special weather statement, Jul 16, 5:51 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
651 PM EDT Wed Jul 16 2025

FLZ137-237-162315-
Eastern Putnam FL-Western Putnam FL-
651 PM EDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PUTNAM COUNTY THROUGH
715 PM EDT...

At 651 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fruitland, or near Pomona Park, moving north at 25 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Palatka, Pomona Park, East Palatka, Fruitland, Satsuma, Hollister,
and Welaka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2943 8158 2940 8169 2962 8182 2969 8162
TIME...MOT...LOC 2251Z 161DEG 21KT 2947 8165

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ENYEDI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Alachua

When
July 16, 5:55 PM EST to 6:53 PM EST
Where
Alachua County, 1.38 mi N of Air Base
Reported by
ASOS
Coordinates
29.700, -82.280

The ASOS station KGNV Gainesville measured 2.58 inches in an hour. Rain began around 6:55 pm.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275556.